Alert archive / Wyoming / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 24, 2006, 4:51 AM MDT. It took effect at Aug 24, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 4:51 AM MDT (10:51 UTC)
- In effect from
- Aug 24, 2006, 10:00 AM MDT
- Expired
- Aug 24, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 241051 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 451 AM MDT THU AUG 24 2006 NEZ200-WYZ290>296-241900- /O.UPG.KCYS.FW.A.0012.060824T1600Z-060825T0200Z/ /O.NEW.KCYS.FW.W.0012.060824T1600Z-060825T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- LARAMIE MOUNTAIN RANGE SOUTH- MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS- 451 AM MDT THU AUG 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS BY LATE THIS MORNING. A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE AREA BY EARLY AFTERNOON. BEHIND THE FRONT WILL BE WEST OR NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN THOSE OF WEDNESDAY...BUT THE RELATIVE HUMIDITIES WILL STILL BE BETWEEN 9 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ202-241900- /O.NEW.KCYS.FW.W.0012.060824T1600Z-060825T0200Z/ SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- 451 AM MDT THU AUG 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE AREA BY MID AFTERNOON. BEHIND THE FRONT WILL BE WEST OR NORTHWEST WINDS 15 TO 25 MPH WITH SOME HIGHER GUSTS. THE TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN THOSE OF WEDNESDAY...BUT THE RELATIVE HUMIDITIES WILL STILL BE BETWEEN 9 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WEILAND
3 follow-up statements
000 WWUS85 KCYS 241737 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1137 AM MDT THU AUG 24 2006 NEZ200-202-WYZ290>296-250200- /O.CON.KCYS.FW.W.0012.000000T0000Z-060825T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- LARAMIE MOUNTAIN RANGE SOUTH- MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS- 1137 AM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. HOT TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD ACROSS THE DISTRICT THIS AFTERNOON. THE COLD FRONT PASSED DOUGLAS AT LATE MORNING WITH WINDS BECOMING NORTH AND INCREASING TO 20 TO 30 MPH. BEHIND THE FRONT NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. HIGH TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN THOSE OF YESTERDAY...BUT THE RELATIVE HUMIDITIES WILL STILL FALL TO BETWEEN 9 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KCYS 250008 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 608 PM MDT THU AUG 24 2006 NEZ200-202-WYZ290>292-295-296-250115- /O.CAN.KCYS.FW.W.0012.000000T0000Z-060825T0200Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- LARAMIE MOUNTAIN RANGE SOUTH- MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS- 608 PM MDT THU AUG 24 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED AND HUMIDITIES ARE RECOVERING...THEREFORE THE RED FLAG WARNING IS CANCELLED. $$ WYZ293-294-250200- /O.CON.KCYS.FW.W.0012.000000T0000Z-060825T0200Z/ NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 608 PM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDS ARE STILL GUSTING IN EXCESS OF 25 MPH WITH RELATIVE HUMIDITIES AROUND 10%...ESPECIALLY ACROSS HIGHER TERRAIN. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH 8 PM BEFORE IMPROVING. $$
000 WWUS85 KCYS 250146 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 746 PM MDT THU AUG 24 2006 WYZ293-294-250300- /O.EXP.KCYS.FW.W.0012.000000T0000Z-060825T0200Z/ NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 746 PM MDT THU AUG 24 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS ARE DIMINISHING AS THE SUN SETS...AND RED FLAG CONDITIONS ARE COMING TO AN END. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 24, 3:45 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 24, 3:45 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
345 AM MDT THU AUG 24 2006
.SHORT TERM...THE SHORTWAVE TROUGH WAS LOCATED FROM EASTERN MONTANA
TO WEST CENTRAL WYOMING EARLY THIS MORNING. THE NORTHERN PORTION OF
THE FEATURE WAS MOVING FASTER THAN THE SOUTHERN PORTION...RESULTING
IN CLOUDS PARRELLING THE FLOW ALOFT BACK INTO NORTHERN UTAH. AS OF
09Z SOME SHOWERS WERE STILL LINGERING FROM KSAA TO KLSK. THE SHOWERS
WERE ASSOCIATED WITH THE ASCENT FROM THE 250 MB JET SEGMENT AHEAD OF
THE SHORTWAVE TROUGH. BY EARLY AFTERNOON THE FEATURE WILL HAVE
MOVED OVER THE NORTHERN HIGH PLAINS WITH THE SOUTHERN PART WEAKENING
OVER SOUTHERN WYOMING. A PACIFIC COLD FRONT ASSOCIATED WITH THE
SHORTWAVE TROUGH WAS LOCATED ACROSS WESTERN WYOMING AT 09Z AND WILL
MOVE THROUGH THE ENTIRE CWA BY 20Z. DRIER AIR WILL SPREAD OVER THE
CWA BEHIND THE FRONT WITH MANY DEW POINTS IN THE 20S CURRENTLY IN
FAR WESTERN WYOMING AND IDAHO. COLD AIR ADVECTION AND SUBSIDENCE
BEHIND THE SHORTWAVE TROUGH AND THE 250 MB JET OVER SOUTHERN WYOMING
SHOULD COMBINE TO CREATE BREEZY TO WINDY CONDITIONS LATER THIS
MORNING. TEMPERATURES WILL COOL 3 TO 8 DEGREES FOR TODAY...WITH
THE WARMER READINGS STILL IN THE NEBRASKA PANHANDLE. WILL GO AHEAD
AND UPGRADE THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THE ENTIRE CWA FROM 16Z TO 02Z. WINDS DIMINSIH QUICKLY
THIS EVENING AND THEN SHIFT TO EAST OR SOUTHEAST. THE RETURN BOUNDARY
LAYER WIND FLOW IS ABLE TO BRING SURFACE DEW POINTS BACK INTO THE 40S
TO MID 50S BY 12Z FRIDAY. FRIDAY WILL BE A COOLER DAY WITH THE WEAK
UPSLOPE FLOW IN THE BOUNDARY LAYER. THE NEXT UPSTREAM SHORTWAVE
TROUGH OVER THE PACIFIC NORTHWEST EARLY THIS MORNING IS HANDLED
SIMILARLY BY THE MODELS...WITH THE AXIS FROM WESTERN MONTANA TO
IDAHO FRIDAY AFTERNOON. AHEAD OF THE FEATURE...A DIFFLUENT AND
INCREASINGLY MOIST SOUTHWEST FLOW ALOFT DEVELOPS AND WILL RIDE OVER
THE UPSLOPE WINDS NEAR THE SURFACE. WILL BUMP UP POPS SOME FOR
FRIDAY AFTERNOON.
.LONG TERM...SATURDAY THRU THURSDAY...MILD TEMPERATURES EXPECTED
OVER THE WEEKEND ALONG WITH CHANCES FOR SHOWERS AND TSTRMS SAT AND
SAT NIGHT AS AN UPPER LEVEL TROF SWINGS ACROSS. NAM FASTER WITH
THIS SYSTEM...MOVING IT BY 18Z SUNDAY WHILE GFS ABOUT 6-12 HOURS
SLOWER. REGARDLESS...EXPECT CLEARING CONDITIONS DURING THE DAY
SUNDAY AS SFC HIGH BUILDS OVER THE REGION AND UPPER FLOW TURNS NW.
UPPER RIDGING THEN BUILDS AND SHIFTS EAST ACROSS THE CWA EARLY AND
MID PART OF NEXT WEEK WITH DRY AND WARMER CONDITIONS.
&&
.FIRE WEATHER...RED FLAG CONDITIONS SHOULD BE COMMON OVER THE ENTIRE
CWA BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING. AFTER
THE PASSAGE OF THE SHORTWAVE TROUGH AND COLD FRONT...DEW POINTS FALL.
SO EVEN THOUGH TEMPERATURES WILL BE SOMEWHAT COOLER THAN THOSE OF
WEDNESDAY...RELATIVE HUMIDITIES WILL STILL BE LOW. WIND SPEEDS
WILL ALSO BE GREATER THAN ON WEDNESDAY WITH SOME GUSTS TO 35 OR 40
MPH...ESPECIALLY IN THE WYOMING PART OF THE CWA. DECISION FOR
WARNING IS MADE EVEN EASIER DUE TO AT LEAST ONE LARGE FIRE IN THE
CWA AT THIS TIME IN SOUTHEAST WYOMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING ALL OF SOUTHEAST WYOMING FROM 10 AM TO 8 PM.
FIRE WEATHER ZONES 290>296.
NE...RED FLAG WARNING NEBRASKA PANHANDLE FROM 10 AM TO 8 PM.
FIRE WEATHER ZONES 200..202.
&&
WEILAND/EMANUELHazardous weather outlook, Aug 23, 10:33 PM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 PM MDT WED AUG 23 2006 NEZ019>021-054-055-250445- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1033 PM MDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059>070-250445- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 PM MDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING. SEE THE LATEST FIRE WEATHER WATCH STATEMENT FOR THE MOST RECENT INFORMATION. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY NEAR THE COLORADO BORDER THURSDAY...AND OVER MOST AREAS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:12 PM MDT | Fire Weather Watch | CYS | 10 hr |
Nearby
Red Flag Warnings in Wyoming, 2006Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.